Texas, 2004Flood in Texas, November 21 to 29, 2004
November 21 to 29, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 21, 11:39 AM CST, 8 hours 21 minutes earlier.
Area forecast discussion, Nov 21, 11:39 AM CST, 8 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1139 AM CST SUN NOV 21 2004
.UPDATE...
FLASH FLOOD THREAT CONTINUES AND WILL LIKELY UPDATE THE FORECAST
EARLY THIS AFTERNOON TO EXTEND THE FLOOD WATCH THROUGH TOMORROW
AFTERNOON.
STATIONARY FRONT WILL ERODE SOME DURING THE DAY TO CREATE A BROADER
FLASH FLOOD THREAT EXPANDING NORTHWARD INTO THE SAT METRO AREA IN
THE NEXT HOUR. THIS THREAT WILL LIKELY PERSIST AND EXPAND NORTHWARD
INTO THE EASTERN HILL COUNTRY LATE TODAY WITH HIGHEST TOTALS STILL
EXPECTED ALONG AND EAST OF THE I-35 CORRIDOR. LOCALLY HEAVY AMOUNTS
OF 1 TO 2 INCHES CAN BE EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING OVER THE HILL COUNTRY WITH 2 TO 5 INCHES POSSIBLE ALONG AND
EAST OF THE I-35 CORRIDOR.
WE HAVE ALSO UPDATED THE HWO TO MENTION SVR THREAT AND ISOLATED
TORNADOES WITH THE HIGHEST THREAT THIS AFTERNOON AND EARLY THIS
EVENING. MIXING OF WARMER SURFACE TEMPS WILL ENHANCE THE TORNADO
THREAT, AND THE 20 DEG 700-500 MB LAPSE RATES ARE REASONINGS FOR
THE INCREASED HAIL THREAT. THUS SVR THREAT WILL BE MENTIONED IN THE
ZONES THROUGH AT LEAST THIS EVENING.
LATER TONIGHT THE FLOOD THREAT COULD BECOME MORE DANGEROUS AND AREA
SPECIFIC AS THE RAIN COOLED AIR WILL INTERACT WITH THE PERSISTENT
SURFACE LOW OVER THE RIO GRANDE TO STRENGTHEN FRONTAL CONVERGENCE.
LOCATION IS UNKNOWN BUT MODELS SUGGEST A NORTHWARD SHIFT ALBEIT A
BIT TO AGRESSIVE. CURRENT THINKING, THOUGH IN LOW CONFIDENCE, IS A
BLEND OF MODEL DATA WITH THE PERSISTENCE SEEN FROM LAST NIGHTS
ACTIVITY OF A MESOSCALE FEATURE SETTING UP GENERALLY ALONG A PEARSALL
TO LAGRANGE LINE. IF THIS HAPPENS, ANOTHER BULLSEYE OF AROUND 10
INCHES MAY OCCUR SOMEWHERE NEAR THAT BOUNDARY BY THIS TIME MONDAY.
THE ONLY GOOD NEWS AT THIS TIME IS AN INCREASING TREND IN THE MODEL
DATA FOR DECREASED POPS DURING THE DAY TUESDAY, BUT WILL ADDRESS
THIS IN THE AFTERNOON PACKAGE.
&&
.PREV DISCUSSION...
STATIONARY FRONT ALONG MID-UPPER COAST THIS MORNING REMAINS FOCUS
FOR MODERATE RAINFALL OVER THE SERN COUNTIES. BIG DISAGREEMENT
BETWEEN EXTREMELY WET GFS AND MUCH DRIER ETA. AT THIS TIME NO
EVIDENCE IS SEEN OF STRONG VORT MAX DEVELOPED BY GFS BY 18Z OVER
MEXICO AND LIFTED NEWD INTO CENTRAL ZONES. BUT ETA IS OBVIOUSLY TOO
DRY IN LOW LEVELS. AND...AS WINDS AT AND BELOW H8 LEVEL BECOME SELY
THRU THE AFTN...THE FRONTAL BOUNDARY WILL LIFT SLOWLY NWD AS ISENT
LIFTING SPREADS TSHRA ACROSS THE ALREADY SOAKED SOILS OF THE WATCH
AREA. WILL ADD ERN HILL COUNTRY TO CURRENT FF WATCH CONFIGURATION
VALID THRU 6 PM.
GFS MAINTAINS A THREAT OF HEAVY RAIN OVER THE SAME AREA TONIGHT AND
THEN SHIFTS MAX AREA SLOWLY NEWD MONDAY INTO MONDAY NIGHT. DAY SHIFT
MAY NEED TO ADJUST WATCH AREA FURTHER WEST TONIGHT. WILL CONTINUE
HIGH POPS WITH LITTLE DIURNAL TEMP CHANGES THRU MONDAY.
SFC LOW WITH NEXT COLD FRONT SHOULD FORM IN WRN TX TUE MORNING...
TRACKING NEWD THRU THE DAY AND DRAGGING A DRY LINE ACROSS SC TX IN
THE MORNING. COLDER AIR WILL FILTER SWD INTO AREA WED NITE. THAT WILL
SIGNAL THE END OF THE RAIN THRU THIS PACKAGE. MIN TEMPS WILL FALL
INTO THE 30S AND 40S AS HIGHS HOLD IN THE 60S. THEN BY THE
WEEKEND...BOTH HIGHS AND LOWS WILL BEGIN TO WARM.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FFA THROUGH 6 PM ALONG AND EAST
OF A LLANO TO MOUNTAIN HOME TO PEARSALL LINE.
&&
18/01
In the hours before
Local storm report, Nov 21, 4:19 PM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
419 PM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO 10 SE BASTROP 30.01N 97.19W
11/21/2004 BASTROP TX LAW ENFORCEMENT
A TORNADO TOUCHDOWN ON HIGHWAY 71E BETWEEN BASTROP AND
SMITHVILE.
&&
PMSpecial weather statement, Nov 21, 4:20 PM CST, 3 hours 40 minutes before
TXZ171>173-188-190>194-205>209-221>225-212245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
420 PM CST SUN NOV 21 2004
...FLASH FLOOD WARNING FOR GILLESPIE AND BLANCO COUNTIES WILL BE
ALLOWED TO EXPIRE AT 445 PM...
...FLASH FLOOD WARNING IN EFFECT FOR WILSON...KARNES...LEE AND
FAYETTE COUNTIES UNTIL 500 PM...
...FLASH FLOOD WARNING IN EFFECT FOR FOR LAVACA AND DE WITT COUNTIES
UNTIL 600 PM..
...FLASH FLOOD WARNING IN EFFECT FOR GUADALUPE AND GONZALES COUNTIES
UNTIL 615 PM...
...FLASH FLOOD WARNING IN EFFECT FOR CALDWELL AND BASTROP COUNTIES
UNTIL 715 PM...
...URBAN AND SMALL STREAM FLOOD ADVISORY FOR TRAVIS AND WILLIAMSON
COUNTIES UNTIL 445 PM...
...URBAN AND SMALL STREAM FLOOD ADVISORY FOR BURNET COUNTY UNTIL 530
PM...
...A FLOOD WATCH FOR FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 400
PM MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...
ALTHOUGH SOME FLASH FLOOD WARNINGS HAVE BEEN ALLOWED TO EXPIRE...
SOME RESIDUAL FLOODING MAY CONTINUE BECAUSE OF THE HEAVY RAINS THAT
FELL EARLIER THIS AFTERNOON...THEREFORE EXTREME CAUTION IS STILL
ADVISED. A SECOND WAVE OF SHOWERS AND THUNDERSTORMS TRAINING TO THE
NORTHEAST FROM THE COASTAL PLAINS COULD RESULT IN ADDITIONAL HEAVY
RAINS ACROSS THE WATCH AREA THIS EVENING.
Special weather statement, Nov 21, 4:50 PM CST, 3 hours 10 minutes before
TXZ171>173-188-190>194-205>209-221>225-212330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 PM CST SUN NOV 21 2004
...FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE FOR WILSON COUNTY
AT 500 PM...
...FLASH FLOOD WARNING IN EFFECT FOR FOR LAVACA AND DE WITT COUNTIES
UNTIL 600 PM..
...FLASH FLOOD WARNING IN EFFECT FOR GUADALUPE AND GONZALES COUNTIES
UNTIL 615 PM...
...FLASH FLOOD WARNING IN EFFECT FOR CALDWELL AND BASTROP COUNTIES
UNTIL 715 PM...
...FLASH FLOOD WARNING IN EFFECT FOR LEE...FAYETTE AND KARNES
COUNTIES UNTIL 845 PM...
...URBAN AND SMALL STREAM FLOOD ADVISORY FOR BURNET COUNTY UNTIL 530
PM...
...A FLOOD WATCH FOR FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 400
PM MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...
ALTHOUGH SOME FLASH FLOOD WARNINGS HAVE BEEN ALLOWED TO EXPIRE...
SOME RESIDUAL FLOODING MAY CONTINUE BECAUSE OF THE HEAVY RAINS THAT
FELL EARLIER THIS AFTERNOON...THEREFORE EXTREME CAUTION IS STILL
ADVISED. A SECOND WAVE OF SHOWERS AND THUNDERSTORMS TRAINING TO THE
NORTHEAST FROM THE COASTAL PLAINS COULD RESULT IN ADDITIONAL HEAVY
RAINS ACROSS THE WATCH AREA THIS EVENING.
Special weather statement, Nov 21, 5:57 PM CST, 2 hours 3 minutes before
TXZ171>173-188-190>194-205>209-221>225-220115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
557 PM CST SUN NOV 21 2004
...FLASH FLOOD WARNING FOR DE WITT COUNTY WILL BE ALLOWED TO EXPIRE
AT 600 PM..
...FLASH FLOOD WARNING IN EFFECT FOR CALDWELL AND BASTROP COUNTIES
UNTIL 715 PM...
...FLASH FLOOD WARNING IN EFFECT FOR LEE...FAYETTE...LAVACA...
GONZALES...GUADALUPE...AND KARNES COUNTIES UNTIL 845 PM...
...URBAN AND SMALL STREAM FLOOD ADVISORY FOR COMAL...BEXAR AND
WILSON COUNTIES UNTIL 730 PM...
...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM
MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...
EARLY THIS EVENING...THE THREAT FOR FLASH FLOODING IS BECOMING
FOCUSED GENERALLY ALONG AND 30 MILES EITHER SIDE OF I-10 FROM SAN
ANTONIO TO FLATONIA. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS
TRAINING TO THE EAST NORTHEAST AND BACK-BUILDING SLIGHTLY WESTWARD
TOWARD SAN ANTONIO. LATE AFTERNOON AND EARLY EVENING RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE BY 8 PM WITH SOME AREAS
RECEIVING TOTALS UP TO 6 INCHES SINCE EARLY SATURDAY.
Special weather statement, Nov 21, 7:13 PM CST, 47 minutes before
TXZ171>173-188-190>194-205>209-221>225-220230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CST SUN NOV 21 2004
...FLASH FLOOD WARNING FOR CALDWELL AND BASTROP COUNTIES WILL BE
ALLOWED TO EXPIRE AT 715 PM...
...FLASH FLOOD WARNING IN EFFECT FOR LEE...FAYETTE...LAVACA...
GONZALES...GUADALUPE...AND KARNES COUNTIES UNTIL 845 PM...
...URBAN AND SMALL STREAM FLOOD ADVISORY FOR COMAL...BEXAR AND
WILSON COUNTIES UNTIL 730 PM...
...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM
MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...
EARLY THIS EVENING...THE THREAT FOR FLASH FLOODING IS BECOMING
FOCUSED GENERALLY ALONG AND 30 MILES EITHER SIDE OF I-10 FROM SAN
ANTONIO TO FLATONIA. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS
TRAINING TO THE EAST NORTHEAST AND BACK-BUILDING SLIGHTLY WESTWARD
TOWARD SAN ANTONIO. LATE AFTERNOON AND EARLY EVENING RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE BY 8 PM WITH SOME AREAS
RECEIVING TOTALS UP TO 6 INCHES SINCE EARLY SATURDAY.
Local storm report, Nov 21, 7:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND DMG 10 SE BASTROP 30.01N 97.19W
11/21/2004 BASTROP TX EMERGENCY MNGR
NUMEROUS TREES AND A SHED BLOWN DOWN IN THE AREA.
&&
PMFlood, De Witt
- When
- November 21, 8:00 PM CST to November 29, 7:45 PM CST
- Where
- De Witt forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
The Guadalupe River at Cuero crested at 40.61 ft at 2300CST on November 24, where flood stage is 20 ft
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 21, 2004$2.6 million · 2 events
- Heavy Snow and High Wind in California, November 21 to 22, 2004$250,000 · 54 kt wind · 2 events
- Damaging Wind in Louisiana, November 21, 2004$250,000 · 50 kt wind · 1 event
- Avalanche in Colorado, November 21, 20041 injured · 1 event
- Flash Flooding in Texas, November 21, 20047 events
- Flash Flooding in Texas, November 21, 20042 events
- Flash Flooding in Texas, November 21, 20042 events
- Flood in Puerto Rico, November 21, 20041 event
- Heavy Snow in California, November 21 to 22, 20041 event
- Hail in Texas, November 21, 20040.88 in hail · 1 event
- Heavy Snow in California, November 21, 20041 event
- Flash Flood in Puerto Rico, November 21, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428206.